Wyoming, 2016

High Wind in Wyoming, February 15, 2016

February 15, 2016 · NWS RIW · 3 events in 3 counties and zones

A quick-moving clipper system in northwest flow enhanced mid-level winds which mixed to the surface during the day. These winds, along with an increased pressure gradient, produced isolated pockets of high wind east of the Continental Divide.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A quick-moving clipper system in northwest flow enhanced mid-level winds which mixed to the surface during the day. These winds, along with an increased pressure gradient, produced isolated pockets of high wind east of the Continental Divide. Peak gusts between 59 and 68 mph were registered at Dubois, Crowheart, and Camp Creek RAWS in Fremont County, and at Snow Springs RAWS in Sweetwater County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 15, 3:10 AM MST, 5 hours 5 minutes earlier.

Area forecast discussion, Feb 15, 3:10 AM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
310 AM MST MON FEB 15 2016

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

SNOWFALL AND BLOWING SNOW WILL CONTINUE ACROSS WESTERN WYOMING AND
THE CENTRAL MOUNTAINS TODAY. PERIODS OF SNOWFALL MAY BECOME
MODERATE...WITH ADDITIONAL SIGNIFICANT ACCUMULATION ANTICIPATED.
SNOWFALL AMOUNTS LOOK MOST PLENTIFUL OVER THE TETON MOUNTAINS...AND
THE WINTER WEATHER RELATED PRODUCTS REMAIN GENERALLY IN PLACE WITH
THE ADDITION OF THE BIGHORN MOUNTAINS ON THE PAST SHIFT. ANOTHER
STORY ACROSS THE AREA WILL BE THE DEVELOPMENT OF STRONG WIND ACROSS
PORTIONS OF THE AREA. THE FLOW ACROSS THE AREA IS A FAVORABLE FLOW
PATTERN FOR VERY STRONG WIND ACROSS THE UPPER WIND RIVER BASIN AND
NORTHERN JOHNSON COUNTY. ADDITIONALLY...SOME GRADIENT RELATED
INFLUENCES WILL PRODUCE STRONG WIND ACROSS PORTIONS OF THE WIND
CORRIDOR. MODELS IN DECENT AGREEMENT WITH THE DEVELOPMENT OF THIS
STRONG WIND...SO AREAS HAVE BEEN INCLUDED IN A HIGH WIND WARNING FOR
THIS AFTERNOON AND EVENING.

SNOWFALL ACROSS THE AREA WILL LINGER THROUGH MUCH OF
TUESDAY...MAINLY OVER THE NORTHERN MOUNTAINS. PERIODS OF GUSTY WIND
WILL ALSO REMAIN OVER THE AREA. MODELS SHOWING A HINT OF SOME GAP
WIND ACROSS THE CODY FOOTHILLS FOR TUESDAY NIGHT...THIS SCENARIO
WILL CONTINUE TO BE MONITORED WITH UPCOMING MODEL SOLUTIONS.

LINGERING SNOWFALL OVER THE NORTHWESTERN MOUNTAINS WILL CONTINUE TO
TAPER OFF THURSDAY EVENING AS HIGH PRESSURE RETURNS TO THE AREA.
GENERALLY DRY CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON.
HOWEVER...AN APPROACHING PACIFIC WAVE WILL MOVE INLAND ON
THURSDAY...AND MOISTURE FROM THIS SYSTEM WILL REACH INTO WESTERN
WYOMING BY WEDNESDAY EVENING. THIS SYSTEM WILL PROVIDE SOME SNOWFALL
ACROSS THE WESTERN MOUNTAINS AND POTENTIALLY THE VALLEYS.

.LONG TERM...THURSDAY THROUGH MONDAY

A STRONG TROUGH ALONG OR JUST OFF MUCH THE WEST COAST WEDNESDAY
NIGHT IS EXPECTED TO SWING QUICKLY EAST/NORTHEAST AND BECOME
NEGATIVELY TILTED AS IT CROSSES THE ROCKIES THURSDAY/THURSDAY
EVENING. THIS SYSTEM WILL HAVE DUEL THREAT...WITH SIGNIFICANT SNOW
ESPECIALLY IN THE WESTERN MOUNTAINS...AND STRONG TO HIGH WIND
EVENT ESPECIALLY IN THE WIND CORRIDOR BETWEEN ROCK SPRINGS AND
CASPER...BUT OTHER AREAS WILL NEED TO BE WATCHED.

ON THE WIND SIDE...PROJECTED 700MB SW FLOW OF 50-60KT...A
TIGHTENING SURFACE PRESSURE GRADIENT AS THE LEE TROUGH QUICKLY
INTENSIFIES...ALONG WITH STEEP LAPSE RATES...AND SOME RIGHT FRONT
QUAD DYNAMICS SUGGEST HIGH WIND WARNING CRITERIA WILL BE MET IN
THE ROCK SPRINGS TO CASPER AREA THURSDAY. ALSO IF THE STRENGTH
AND ORIENTATION OF THE JET STREAK IS CORRECT THE LANDER FOOTHILLS
WILL NEED TO BE WATCHED FOR HIGH WIND LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING. THEN AS THE STRONG PACIFIC COLD FRONT PUSHES
WEST TO EAST ACROSS THE FORECAST AREAS...OTHER SPOTS SUCH AS THE
DUBOIS TO CROWHEART WILL NEED TO BE MONITORED FOR HIGH WIND...BUT
THIS CONFIDENCE IS NOT AS HIGH.

FOR THE SNOW SIDE...PRECIPITATION SHOULD BE ONGOING OR BECOMING
MORE WIDESPREAD ACROSS THE WEST AT 12Z THURSDAY. A MOIST SOUTHWEST
FLOW...COUPLED WITH STRONG QG FORCING AND OVERALL SYNOPTIC LIFT
ASSOCIATED WITH THIS NEGATIVELY TILTED TROUGH SHOULD RESULT IN
WIDESPREAD PRECIPITATION ALONG AND AHEAD OF THE COLD FRONT THURSDAY
AFTERNOON. THE MAJORITY OF PRECIPITATION OVER THE WEST SHOULD END
RELATIVELY QUICKLY BETWEEN 21Z THURSDAY AND 03Z FRIDAY. MODELS
ARE SHOWING POCKETS OF SLIGHTLY NEGATIVE LIFTED INDICES AND STEEP
LAPSE RATES...WHICH IN COMBINATION WITH THIS SYSTEM SHOULD RESULT
IN SOME THUNDER. THE COMBINATION OF SNOW AND WIND WILL LIKELY
RESULT IN SOME WINTER HIGHLIGHTS FOR THE WESTERN MOUNTAINS.
VALLEYS WILL BE TRICKIER WITH ENOUGH WARM AIR AHEAD OF THE FRONT
WHERE PRECIPITATION WILL BE A COMBO OF RAIN AND SNOW. RIGHT NOW IT
APPEARS THE SNOW VS RAIN WILL RANGE BETWEEN 6000 AND 7500 KFT
MSL THURSDAY MORNING...WITH A QUICK CHANGE OVER TO SNOW IN THE
LOWER ELEVATIONS IN WAKE OF THE FRONT. EAST OF THE
DIVIDE...PRECIPITATION WILL BE MUCH MORE LIMITED...BUT WHERE ANY
CONVECTION CAN FORM...A THREAT OF SOME STRONG TO HIGH WINDS MIXING
DOWN WILL BE A CONCERN.

A WEAKER SYSTEM IS THEN EXPECTED IN THE FRIDAY NIGHT INTO
SATURDAY TIME FRAME...WITH THE BEST SHOT AT PRECIPITATION OVER THE
WEST SATURDAY MORNING BASED ON CURRENT TIMING...WITH THE TYPICAL
WINDY AREAS EAST OF THE DIVIDE. DEPENDING UPON YOUR MODEL
PREFERENCE COULD SEE MARGINAL HIGH WIND IN THE CODY FOOTHILLS
FRIDAY NIGHT/SATURDAY MORNING.

MAINLY DRY CONDITIONS ARE EXPECTED IN WAKE OF THIS SYSTEM SUNDAY.
MODELS THEN DIFFER IN THE HANDLING OF A SYSTEM PUSHING THROUGH A
RIDGE OVER THE WEST COAST...AND THEN ACROSS THE NORTHERN/CENTRAL
ROCKIES MONDAY. THE ECWMF WEAKENS THIS SYSTEM AND IS A BIT SLOWER
THAN THE GFS. WILL ONLY HAVE SOME SLIGHT MOUNTAIN POPS FOR THIS
SYSTEM UNTIL THERE IS A MORE CONSENSUS.

TEMPERATURES THROUGH THE EXTENDED WILL CONTINUE TO BE ABOVE TO
WELL ABOVE AVERAGE FOR FEBRUARY.

&&

.AVIATION.../12Z ISSUANCE/

WEST OF THE DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES

A STRONG AND MOIST WESTERLY FLOW WILL RESULT IN AREAS OF LLWS AND
WIDESPREAD MTN OBSCURATIONS IN SN THROUGH THE MORNING.  AREAS OF
MVFR/IFR -SN WILL INCREASE ACROSS THE WESTERN VALLEYS...KJAC-KAFO-
KEMM THROUGH THE MORNING HOURS AND CONTINUE THROUGH THE
AFTERNOON...POSSIBLY BECOMING MIXED WITH RAIN BELOW 7KFT. OCNL MVFR
CIGS AND VSBY IN -SN MAY ALSO AFFECT KPNA-KRKS THROUGH 18Z.  STRONG
WEST TO NORTHWEST WINDS ALOFT WILL PUSH DOWN TO THE SFC...20-30KT
WITH GUST TO 35-40KT 14Z-18Z MONDAY ACROSS THE UPPER GREEN RIVER
BASIN (KPNA-KBPI) AND INTERSTATE 80 CORRIDOR.  SOUTH WIND WILL
INCREASE THROUGH THE JACKSON VALLEY WITH LLWS CONTINUING THROUGH THE
AFTERNOON.  WINDS WILL DIMINISH MONDAY EVENING WITH DECREASING SHSN
COVERAGE ACROSS THE WESTERN MTNS AND FAR WEST VALLEYS...HOWEVER
AREAS OF MVFR...LCL IFR CIGS WILL LIKELY PERSIST THROUGH TUESDAY
MORNING VCNTY KJAC-KAFO-KEMM.

EAST OF THE DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES

STRONG NORTHWEST WIND ALOFT WILL RESULT IN AREAS OF LLWS ACROSS MUCH
OF THE AREA THROUGH MONDAY MORNING.  THESE STRONGER WINDS WILL MIX
DOWN TO THE SFC 16Z-19Z MONDAY.  THE BIGHORN RANGE AND THE DIVIDE
WILL REMAIN MOSTLY OBSCD THROUGH MONDAY EVENING.  A CLIPPER SYSTEM
DIVING DOWN INTO THE NORTHERN HIGH PLAINS ON MONDAY COULD BRING A
BAND OF IFR/MVFR SHSN INTO EAST CENTRAL WYOMING LATE MONDAY
AFTERNOON AND MONDAY EVENING...MAINLY VCNTY KSHR-KBYG BUT THE BAND
MAY REACH AS FAR SOUTH AS KCPR MONDAY EVENING.  THIS SHOULD BE
ANOTHER QUICK-HITTING BAND OF SHSN WITH BRIEF MVFR/IFR CONDITIONS
LASTING NO MORE THAN AN HOUR OR TWO.  WINDS WILL DIMINISH MOST AREAS
03Z-6Z MONDAY...HOWEVER HIGH WINDS WITH SFC GUSTS OVER 50KTS MAY
DEVELOP ALONG THE CODY FOOTHILLS ALONG WITH SOME MOUNTAIN WAVE
ACTIVITY 8Z-12Z TUESDAY.

&&

.FIRE WEATHER...

PERIODS OF HEAVY SNOW WILL REMAIN ACROSS MUCH OF WESTERN WYOMING
TODAY WITH CONTINUED WINTER WEATHER HIGHLIGHTS. ADDITIONALLY...AREAS
OF VERY STRONG WIND ARE ANTICIPATED ACROSS PORTIONS OF CENTRAL AND
SOUTHERN WYOMING. THE DEVELOPMENT OF THESE STRONG WINDS THIS
AFTERNOON HAS LED TO THE ISSUANCE OF A HIGH WIND WARNING DETAILS
ABOUT BOTH HAZARD TYPES CAN BE FOUND THE APPROPRIATE HAZARD PRODUCT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 11 PM MST THIS
EVENING FOR WYZ010-016-019-030.

WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR WYZ001-
002-008-009-013-014-023>025.

WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR WYZ012.

&&

SHORT TERM...BRANHAM
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Feb 15, 3:30 AM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
330 AM MST MON FEB 15 2016

WYZ001>020-022>030-161215-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
330 AM MST MON FEB 15 2016

...SIGNIFICANT WINTER WEATHER OVER WESTERN MOUNTAINS AND VALLEYS
AS WELL AS THE BIGHORN MOUNTAINS TODAY...

...HIGH WIND WARNINGS IN EFFECT FOR THIS AFTERNOON AND EVENING
FOR NORTHEAST JOHNSON COUNTY...THE UPPER WIND RIVER BASIN...AND
PORTIONS OF SOUTHERN WYOMING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SNOWFALL AND BLOWING SNOW WILL CONTINUE THROUGH
AFTERNOON FOR PORTIONS OF WESTERN WYOMING...AND INTO THE BIGHORN
MOUNTAINS. HAZARDOUS TRAVEL MAY BE ENCOUNTERED TODAY OVER THESE
AREAS...PLEASE SEE THE WINTER WEATHER HIGHLIGHTS FOR MORE
INFORMATION.

ADDITIONALLY...STRONG WIND IS EXPECTED ACROSS NORTHERN
JOHNSON...THE UPPER WIND RIVER BASIN AND PORTIONS OF SOUTHERN
WYOMING THIS AFTERNOON AND EVENING. PLEASE SEE THE HIGH WIND
WARNING PRODUCT FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

THURSDAY...SIGNIFICANT SNOW AND WIND OVER THE WESTERN MOUNTAINS...AND
POSSIBLY THE WESTERN VALLEYS ABOVE 6500 FEET...BEGINNING AS EARLY
AS LATE WEDNESDAY NIGHT. STRONG TO POSSIBLY DAMAGING
WIND...ESPECIALLY BETWEEN ROCK SPRINGS AND CASPER...BUT OTHER
AREAS COULD ALSO SEE VERY STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS...WIND GREATER
THAN 45 MPH OR ANY RELATED DAMAGE. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Feb 15, 4:22 AM MST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
422 AM MST MON FEB 15 2016

WYZ017-018-152000-
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
422 AM MST MON FEB 15 2016

...STRONG NORTHWEST WIND THIS AFTERNOON AND EVENING...

NORTHWEST WIND ARE EXPECTED TO INCREASE ONCE AGAIN LATE THIS MORNING.
NORTHWEST WIND 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH WILL BE LIKELY
ACROSS MUCH OF THE WIND RIVER BASIN THIS AFTERNOON AND EVENING. WINDS
SHOULD GRADUALLY DIMINISH OVERNIGHT. STRONG CROSSWIND WILL LIKELY
BE ENCOUNTERED ON AREA ROADS. DRIVERS OF HIGH PROFILE AND LIGHTWEIGHT
VEHICLES MAY RISK A BLOWOVER OR LOSS OF CONTROL THIS AFTERNOON AND
EVENING.

WYZ028-029-152000-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER
422 AM MST MON FEB 15 2016

...STRONG WEST WIND AGAIN TODAY...

WEST WIND BETWEEN 25 AND 35 MPH...WITH GUSTS 40 TO 50 MPH WILL
OCCUR TODAY...PEAKING THIS AFTERNOON AND EARLY EVENING. STRONGER
WINDS ARE EXPECTED OVER EASTERN SWEETWATER COUNTY. DRIVERS OF
HIGH PROFILE AND LIGHTWEIGHT VEHICLES ON INTERSTATE 80 AND OTHER
AREA HIGHWAYS MAY RISK A BLOWOVER OR LOSS OF VEHICLE CONTROL IF
TRAVELING TODAY.

WYZ002-003-152000-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
422 AM MST MON FEB 15 2016

...STRONG WESTERLY WINDS TODAY AND TUESDAY ACROSS THE ABSAROKA
MOUNTAINS AND CODY FOOTHILLS...

STRONG WESTERLY WIND BETWEEN 20 AND 35 MPH...WITH GUSTS 40 TO 50
MPH WILL BE OCCUR AT TIMES ACROSS MUCH OF THE CODY FOOTHILLS...AND
ABSAROKA RANGE OVER THE NEXT COUPLE OF DAYS. THE STRONGEST WINDS
ARE EXPECTED TO OCCUR AFTER MIDNIGHT TONIGHT...THROUGH AROUND NOON
TUESDAY...WHEN A FEW GUSTS AROUND 60 MPH WILL BE POSSIBLE IN THE
CODY FOOTHILLS...WHILE 70 MPH COULD OCCUR ALONG THE CHIEF JOSEPH
HIGHWAY. DRIVERS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES ON
HIGHWAY 120...AND OTHER AREA HIGHWAYS MAY RISK A BLOWOVER OR LOSS
OF VEHICLE CONTROL IF TRAVELING OVER THE NEXT COUPLE OF DAYS...ESPECIALLY
LATE TONIGHT AND TUESDAY MORNING.

TEAM RIVERTON/21
Local storm report, Feb 15, 5:00 AM MST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RIVERTON WY
0600 AM MDT MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     SNOW             STAR VALLEY RANCH       42.97N 110.96W
02/14/2016  M3.50 INCHES     LINCOLN            WY   COCORAHS

1256 PM     SNOW             LANDER                  42.82N 108.74W
02/14/2016  M1.0E-03 INCHES    FREMONT            WY   COCORAHS

0102 PM     SNOW             1 SE THAYNE             42.90N 110.98W
02/14/2016  M2.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

0104 PM     SNOW             4 ENE POWELL            44.78N 108.68W
02/14/2016  M1.0E-03 INCHES    PARK               WY   COCORAHS

0105 PM     SNOW             PINEDALE                42.87N 109.86W
02/14/2016  M0.20 INCHES     SUBLETTE           WY   COCORAHS

0106 PM     SNOW             12 NE JACKSON           43.62N 110.62W
02/14/2016  M1.00 INCHES     TETON              WY   COCORAHS

0107 PM     SNOW             2 NE TETON VILLAGE      43.59N 110.79W
02/14/2016  M0.30 INCHES     TETON              WY   COCORAHS

0107 PM     SNOW             2 SW WILSON             43.46N 110.89W
02/14/2016  M1.00 INCHES     TETON              WY   TRAINED SPOTTER

0108 PM     SNOW             TEN SLEEP               44.03N 107.45W
02/14/2016  M1.0E-03 INCHES    WASHAKIE           WY   TRAINED SPOTTER

0108 PM     SNOW             5 NNW TEN SLEEP         44.10N 107.45W
02/14/2016  M1.0E-03 INCHES    WASHAKIE           WY   COCORAHS

0109 PM     SNOW             27 S TEN SLEEP          43.65N 107.37W
02/14/2016  M1.0E-03 INCHES    WASHAKIE           WY   COCORAHS

0120 PM     SNOW             8.6 NNW JACKSON         43.58N 110.85W
02/14/2016  E1.10 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE - BASE

0512 AM     SNOW             1 WSW CANYON            44.72N 110.51W
02/15/2016  E3.00 INCHES     YELLOWSTONE        WY   MESONET

            CANYON SNOTEL

0512 AM     SNOW             5 N SOUTH ENTRANCE      44.21N 110.67W
02/15/2016  E3.00 INCHES     YELLOWSTONE        WY   MESONET

            LEWIS LAKE DIVIDE SNOTEL

0512 AM     SNOW             16 N PAHASKA            44.73N 109.91W
02/15/2016  E3.00 INCHES     YELLOWSTONE        WY   MESONET

            PARKER PEAK SNOTEL

0512 AM     SNOW             10 W PAHASKA            44.48N 110.16W
02/15/2016  E3.00 INCHES     YELLOWSTONE        WY   MESONET

            SYLVAN LAKE SNOTEL

0513 AM     SNOW             4 WSW PAHASKA           44.48N 110.04W
02/15/2016  E2.00 INCHES     YELLOWSTONE        WY   MESONET

            SYLVAN ROAD SNOTEL

0513 AM     SNOW             14 ESE OLD FAITHFUL     44.37N 110.58W
02/15/2016  E1.00 INCHES     YELLOWSTONE        WY   MESONET

            THUMB DIVIDE SNOTEL

0513 AM     SNOW             25 NE MORAN JUNCTION    44.15N 110.22W
02/15/2016  E3.00 INCHES     YELLOWSTONE        WY   MESONET

            TWO OCEAN PLATEAU SNOTEL

0513 AM     SNOW             21 W CLARK              44.94N 109.57W
02/15/2016  E5.00 INCHES     PARK               WY   MESONET

            BEARTOOTH LAKE SNOTEL

0513 AM     SNOW             19 WSW WAPITI           44.38N 109.79W
02/15/2016  E2.00 INCHES     PARK               WY   MESONET

            BLACKWATER SNOTEL

0513 AM     SNOW             11 N DUBOIS             43.70N 109.67W
02/15/2016  E4.00 INCHES     FREMONT            WY   MESONET

            BURROUGHS CREEK SNOTEL

0513 AM     SNOW             16 NE DUBOIS            43.67N 109.37W
02/15/2016  E2.00 INCHES     FREMONT            WY   MESONET

            CASTLE CREEK SNOTEL

0513 AM     HEAVY SNOW       14 NE PAHASKA           44.65N 109.78W
02/15/2016  E6.00 INCHES     PARK               WY   MESONET

            EVENING STAR SNOTEL

0514 AM     SNOW             30 SW MEETEETSE         43.86N 109.32W
02/15/2016  E2.00 INCHES     PARK               WY   MESONET

            KIRWIN SNOTEL

0514 AM     SNOW             40 W THERMOPOLIS        43.66N 109.01W
02/15/2016  E2.00 INCHES     HOT SPRINGS        WY   MESONET

            OWL CREEK SNOTEL

0514 AM     SNOW             26 WSW CLARK            44.80N 109.66W
02/15/2016  E4.00 INCHES     PARK               WY   MESONET

            WOLVERINE SNOTEL

0514 AM     SNOW             56 SW CODY              43.93N 109.82W
02/15/2016  E4.00 INCHES     PARK               WY   MESONET

            YOUNTS PEAK SNOTEL

0514 AM     SNOW             28 E LOVELL             44.80N 107.84W
02/15/2016  E4.00 INCHES     BIG HORN           WY   MESONET

            BALD MOUNTAIN SNOTEL

0514 AM     SNOW             14 NE SHELL             44.68N 107.58W
02/15/2016  E5.00 INCHES     BIG HORN           WY   MESONET

            BONE SPRINGS DIVIDE SNOTEL

0515 AM     SNOW             13 W BARNUM             43.63N 107.18W
02/15/2016  E1.00 INCHES     WASHAKIE           WY   MESONET

            MIDDLE POWDER SNOTEL

0515 AM     SNOW             24 SW BUFFALO           44.16N 107.13W
02/15/2016  E3.00 INCHES     WASHAKIE           WY   MESONET

            POWDER RIVER PASS SNOTEL

0515 AM     SNOW             18 E SHELL              44.50N 107.43W
02/15/2016  E4.00 INCHES     BIG HORN           WY   MESONET

            SHELL CREEK SNOTEL

0515 AM     SNOW             14 WNW MAYOWORTH        43.89N 107.06W
02/15/2016  E2.00 INCHES     JOHNSON            WY   MESONET

            BEAR TRAP MEADOW SNOTEL

0515 AM     SNOW             17 W BUFFALO            44.40N 107.06W
02/15/2016  E2.00 INCHES     JOHNSON            WY   MESONET

            CLOUD PEAK RESERVOIR SNOTEL

0515 AM     SNOW             21 SW BARNUM            43.47N 107.24W
02/15/2016  E1.00 INCHES     NATRONA            WY   MESONET

            GRAVE SPRING SNOTEL

0515 AM     SNOW             14 WSW BUFFALO          44.26N 106.98W
02/15/2016  E1.00 INCHES     JOHNSON            WY   MESONET

            HANSEN SAWMILL SNOTEL

0515 AM     SNOW             27 NW BUFFALO           44.54N 107.17W
02/15/2016  E2.00 INCHES     JOHNSON            WY   MESONET

            LITTLE GOOSE SNOTEL

0515 AM     SNOW             16 W BUFFALO            44.34N 107.02W
02/15/2016  E2.00 INCHES     JOHNSON            WY   MESONET

            SOLDIER PARK SNOTEL

0515 AM     SNOW             8 NNE MORAN JUNCTION    43.95N 110.45W
02/15/2016  E3.00 INCHES     TETON              WY   MESONET

            BASE CAMP SNOTEL

0516 AM     HEAVY SNOW       6 ENE ALTA              43.78N 110.93W
02/15/2016  E6.00 INCHES     TETON              WY   MESONET

            GRAND TARGHEE SNOTEL

0516 AM     SNOW             10 N BONDURANT          43.34N 110.43W
02/15/2016  E4.00 INCHES     TETON              WY   MESONET

            GRANITE CREEK SNOTEL

0516 AM     HEAVY SNOW       8 W SOUTH ENTRANCE      44.13N 110.83W
02/15/2016  E6.00 INCHES     TETON              WY   MESONET

            GRASSY LAKE SNOTEL

0516 AM     SNOW             20 NE BONDURANT         43.39N 110.13W
02/15/2016  E2.00 INCHES     TETON              WY   MESONET

            GROS VENTRE SUMMIT SNOTEL

0516 AM     SNOW             14 E BONDURANT          43.17N 110.14W
02/15/2016  E5.00 INCHES     SUBLETTE           WY   MESONET

            LOOMIS PARK SNOTEL

0516 AM     SNOW             8 WNW JACKSON           43.52N 110.91W
02/15/2016  E4.00 INCHES     TETON              WY   MESONET

            PHILLIPS BENCH SNOTEL

0516 AM     SNOW             SOUTH ENTRANCE          44.13N 110.67W
02/15/2016  E3.00 INCHES     TETON              WY   MESONET

            SNAKE RIVER STN SNOTEL

0516 AM     SNOW             25 NW DUBOIS            43.75N 110.06W
02/15/2016  E4.00 INCHES     TETON              WY   MESONET

            TOGWOTEE PASS SNOTEL

0516 AM     SNOW             24 ESE BOULDER          42.65N 109.26W
02/15/2016  E1.00 INCHES     SUBLETTE           WY   MESONET

            BIG SANDY OPENING SNOTEL

0516 AM     SNOW             12 NNE PINEDALE         43.01N 109.76W
02/15/2016  E2.00 INCHES     SUBLETTE           WY   MESONET

            ELKHART PARK G.S. SNOTEL

0516 AM     SNOW             16 SW DUBOIS            43.38N 109.88W
02/15/2016  E2.00 INCHES     SUBLETTE           WY   MESONET

            GUNSITE PASS SNOTEL

0517 AM     SNOW             22 N CORA               43.25N 110.02W
02/15/2016  E3.00 INCHES     SUBLETTE           WY   MESONET

            KENDALL RANGER STATION SNOTEL

0517 AM     SNOW             12 N CORA               43.11N 109.95W
02/15/2016  E3.00 INCHES     SUBLETTE           WY   MESONET

            NEW FORK LAKE SNOTEL

0517 AM     SNOW             16 E BOULDER            42.71N 109.41W
02/15/2016  E1.00 INCHES     SUBLETTE           WY   MESONET

            POCKET CREEK SNOTEL

0517 AM     SNOW             18 W LANDER             42.87N 109.09W
02/15/2016  E2.00 INCHES     FREMONT            WY   MESONET

            HOBBS PARK SNOTEL

0517 AM     SNOW             19 SSW LANDER           42.59N 108.90W
02/15/2016  E1.00 INCHES     FREMONT            WY   MESONET

            DEER PARK SNOTEL

0517 AM     SNOW             6 WSW DUBOIS            43.50N 109.75W
02/15/2016  E1.00 INCHES     FREMONT            WY   MESONET

            LITTLE WARM SNOTEL

0517 AM     SNOW             26 NW LANDER            43.03N 109.17W
02/15/2016  E2.00 INCHES     FREMONT            WY   MESONET

            ST. LAWRENCE ALT SNOTEL

0517 AM     SNOW             12 SW LANDER            42.70N 108.90W
02/15/2016  E2.00 INCHES     FREMONT            WY   MESONET

            TOWNSEND CREEK SNOTEL

0518 AM     HEAVY SNOW       19 SW BONDURANT         42.96N 110.61W
02/15/2016  E8.00 INCHES     LINCOLN            WY   MESONET

            BLIND BULL SUMMIT SNOTEL

0518 AM     HEAVY SNOW       8 SE AFTON              42.65N 110.81W
02/15/2016  E12.00 INCHES    LINCOLN            WY   MESONET

            COTTONWOOD CREEK SNOTEL

0518 AM     SNOW             26 N KEMMERER           42.15N 110.68W
02/15/2016  E3.00 INCHES     LINCOLN            WY   MESONET

            HAMS FORK SNOTEL

0518 AM     SNOW             36 N KEMMERER           42.30N 110.68W
02/15/2016  E5.00 INCHES     LINCOLN            WY   MESONET

            INDIAN CREEK SNOTEL

0518 AM     SNOW             15 NNE COKEVILLE        42.27N 110.81W
02/15/2016  E2.00 INCHES     LINCOLN            WY   MESONET

            KELLEY RANGER STATION SNOTEL

0518 AM     SNOW             15 S AFTON              42.51N 110.91W
02/15/2016  E3.00 INCHES     LINCOLN            WY   MESONET

            SALT RIVER SUMMIT SNOTEL

0518 AM     HEAVY SNOW       21 W BIG PINEY          42.49N 110.53W
02/15/2016  E6.00 INCHES     SUBLETTE           WY   MESONET

            SNIDER BASIN SNOTEL

0518 AM     HEAVY SNOW       19 SE AFTON             42.53N 110.66W
02/15/2016  E12.00 INCHES    LINCOLN            WY   MESONET

            SPRING CREEK DIVIDE SNOTEL

0518 AM     HEAVY SNOW       17 E AFTON              42.76N 110.59W
02/15/2016  E11.00 INCHES    SUBLETTE           WY   MESONET

            TRIPLE PEAK SNOTEL

0518 AM     HEAVY SNOW       8 NE AFTON              42.82N 110.84W
02/15/2016  E9.00 INCHES     LINCOLN            WY   MESONET

            WILLOW CREEK SNOTEL

0519 AM     SNOW             12 ESE BONDURANT        43.13N 110.20W
02/15/2016  E3.00 INCHES     SUBLETTE           WY   MESONET

            EAST RIM DIVIDE SNOTEL

0521 AM     SNOW             5 SSE SMOOT             42.55N 110.88W
02/15/2016  M3.00 INCHES     LINCOLN            WY   COCORAHS

0521 AM     SNOW             2 SE THAYNE             42.90N 110.98W
02/15/2016  M2.00 INCHES     LINCOLN            WY   COCORAHS

0522 AM     SNOW             3 SSW WILSON            43.46N 110.89W
02/15/2016  M1.00 INCHES     TETON              WY   COCORAHS

0525 AM     SNOW             3 SE BEDFORD            42.87N 110.90W
02/15/2016  M4.00 INCHES     LINCOLN            WY   CO-OP OBSERVER

0526 AM     SNOW             BONDURANT               43.22N 110.43W
02/15/2016  M1.40 INCHES     SUBLETTE           WY   CO-OP OBSERVER

0528 AM     SNOW             FOSSIL BUTTE            41.83N 110.77W
02/15/2016  M1.00 INCHES     LINCOLN            WY   CO-OP OBSERVER

0529 AM     SNOW             JACKSON DAM             43.85N 110.58W
02/15/2016  M2.10 INCHES     TETON              WY   CO-OP OBSERVER

0532 AM     SNOW             PAHASKA                 44.50N 109.96W
02/15/2016  M1.00 INCHES     PARK               WY   CO-OP OBSERVER

0532 AM     SNOW             OLD FAITHFUL            44.45N 110.83W
02/15/2016  M1.00 INCHES     TETON              WY   CO-OP OBSERVER

            OLD FAITHFUL RANGER STATION

0533 AM     SNOW             MOOSE                   43.65N 110.71W
02/15/2016  M0.50 INCHES     TETON              WY   CO-OP OBSERVER

0533 AM     SNOW             EAST ENTRANCE           44.48N 110.00W
02/15/2016  M2.00 INCHES     PARK               WY   CO-OP OBSERVER

            YELLOWSTONE EAST ENTRANCE

0533 AM     SNOW             AFTON                   42.72N 110.92W
02/15/2016  M1.20 INCHES     LINCOLN            WY   CO-OP OBSERVER

0548 AM     SNOW             SNOW KING               43.46N 110.76W
02/15/2016  E1.10 INCHES     TETON              WY   PARK/FOREST SRVC

0548 AM     HEAVY SNOW       BROOKS LAKE             43.73N 110.01W
02/15/2016  E8.10 INCHES     FREMONT            WY   PARK/FOREST SRVC

0549 AM     HEAVY SNOW       TOGWOTEE MOUNTAIN LODGE 43.82N 110.18W
02/15/2016  E7.00 INCHES     TETON              WY   PARK/FOREST SRVC

0549 AM     HEAVY SNOW       COMMISSARY RIDGE        42.57N 110.73W
02/15/2016  E10.00 INCHES    LINCOLN            WY   PARK/FOREST SRVC

0549 AM     HEAVY SNOW       17.2 E THAYNE           42.97N 110.61W
02/15/2016  E7.10 INCHES     LINCOLN            WY   PARK/FOREST SRVC

            BLIND BULL SUMMIT

0549 AM     HEAVY SNOW       14.3 E THAYNE           42.87N 110.71W
02/15/2016  E6.10 INCHES     LINCOLN            WY   PARK/FOREST SRVC

            BOX Y RANCH

0551 AM     SNOW             GRAND TARGHEE - CHIEF J 43.79N 110.94W
02/15/2016  E5.00 INCHES     TETON              WY   PARK/FOREST SRVC

0600 AM     SNOW             JACKSON HOLE - RENDEZVO 43.59N 110.87W
02/15/2016  E5.50 INCHES     TETON              WY   PARK/FOREST SRVC

0600 AM     HEAVY SNOW       9.9 NNW JACKSON         43.60N 110.85W
02/15/2016  E9.10 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE - RAYMER

0600 AM     SNOW             JACKSON HOLE - MID MOUN 43.59N 110.84W
02/15/2016  E5.50 INCHES     TETON              WY   PARK/FOREST SRVC

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Upper Wind River Basin

When
February 15, 8:15 AM MST to 2:15 PM MST
Where
Upper Wind River Basin forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

The AWOS at the Dubois airport reported a wind gust of 62 mph. A gust of 59 mph was reported at Crowheart.

High Wind, Green Mountains & Rattlesnake Range

When
February 15, 8:50 AM MST to 3:50 PM MST
Where
Green Mountains & Rattlesnake Range forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
RAWS
Coordinates
42.554, -108.102 (the zone’s center; the record gives no point)

The RAWS station at Camp Creek recorded several wind gusts over 58 mph including a maximum of 68 mph.

High Wind, East Sweetwater County

When
February 15, 9:44 AM MST to 2:44 PM MST
Where
East Sweetwater County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
RAWS
Coordinates
41.660, -108.879 (the zone’s center; the record gives no point)

The RAWS at Snow Springs Creek reported a wind gust of 64 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2016Every state in 2016This day in weather historyWarnings in Wyoming, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612099, 612101, 612102.